Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 151, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 16, 2004, 7:00 PM MDT for Union County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 7:00 PM MDT (01:00 UTC)
- Expired
- Jul 16, 2004, 8:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Amarillo radar (KAMA), 214 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 170100 SVRABQ NMC059-170200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 657 PM MDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND NORTHEAST UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 800 PM MDT * AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT DORA...OR ABOUT 20 MILES NORTHWEST OF CLAYTON...MOVING SOUTHEAST AT 10 MPH. RADAR ALSO INDICATED ANOTHER SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MOSES MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL BE... OVER MOUNT DORA AT 705 PM MDT OVER MOSES AT 705 PM THE SOUTHERN STORM WILL MOVE RIGHT ALONG HIGHWAY 87. AT 630 PM GRENVILLE RECEIVED 60 MPH WINDS...VERY HEAVY RAIN AND A LOT OF PEA SIZED HAIL. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3689 10322 3651 10367 3633 10330 3674 10300 $$ 44
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:15 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 16, 3:15 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT FRI JUL 16 2004 .DISCUSSION...LOTS OF CHANGES NEEDED FOR THIS PACKAGE...THOUGH MANY ARE SIGNIFICANT NONE ARE TERRIBLY LARGE. THUS FORECAST PROCESS TOOK LONGER THAN USUAL AND THUS THIS PRODUCT IS A LITTLE LATER IN COMING. BIGGEST IS THE REDUCTION IN E WINDS INTO RIO GRANDE VALLEY FOR TONIGHT. MODELS...ESPECIALLY THE ETA...SIGNIFICANTLY SLOWED DOWN THE W AND S PROGRESSION OF THE SURFACE BOUNDARY NOW IN THE FAR NE PLAINS. SO ONSET OF E WINDS...IF THEY OCCUR AT ALL...TO BE WELL AFTER MIDNIGHT ACROSS MOST OF THE RIO GRANDE VALLEY. AND ACTUALLY IT APPEARS E WINDS INTO THE VALLEY LIKELY TO BE STRONGER AND OF SOMEWHAT LONGER DURATION SAT NIGHT. THIS CHANGE ALSO NECESSITATED CHANGES TO VARYING DEGREES IN THE ORIENTATION AND ACTUAL VALUES OF POP...TONIGHT INTO TOMORROW EVENING. GENERALLY SHIFTED POP AND QPF MAXIMA A LITTLE TO THE W OF MOST MODEL DEPICTIONS SINCE BELIEVE CONVECTION SHOULD AID FRONT IN ITS S AND W PROGRESSION A LITTLE BIT FASTER THAN MODELS DEPICTION. AT THIS TIME WHILE SEVERE THREAT IS CERTAINLY NOT ZERO NEAR AND BEHIND THE FRONT FOR THE NEXT 36 HOURS OR SO IT CANNOT BE TOTALLY RULED OUT. DYNAMICS ARE LACKING TO SOME DEGREE WITH THE UPPER HIGH EXPECTED TO BE CENTERED IN W NM BY SAT...SHIFTING BEST DYNAMICS TO THE E OF NM. ALSO MID LEVELS TEMPS SLIGHTLY WARMER THAN OPTIMAL TO AID IN STRONG SUSTAINED UPDRAFTS...ESPECIALLY GIVEN SOMEWHAT COOLER LOW LEVELS BEHIND FRONT AND AT LEAST SOME SLIGHT REDUCTION IN SOLAR HEATING POSSIBLE DUE TO SOME LOW OR MID LEVEL CLOUDS. FEWER CHANGES NEEDED IN CURRENTS FORECAST TUE ON. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 066/092 065/092 061 43333 GALLUP.................... 055/089 055/088 057 43324 GRANTS.................... 055/087 055/087 057 43334 GLENWOOD.................. 059/095 060/094 062 43222 CHAMA..................... 048/077 047/081 051 43344 LOS ALAMOS................ 058/080 057/083 056 43233 RED RIVER................. 044/066 043/074 044 43553 TAOS...................... 054/077 053/083 053 43343 SANTA FE.................. 059/082 058/084 057 43233 SANTA FE AIRPORT.......... 061/084 060/086 059 43233 ESPANOLA.................. 061/085 061/089 059 43223 ALBUQUERQUE HEIGHTS....... 069/090 069/091 069 43123 ALBUQUERQUE VALLEY........ 067/092 067/092 068 43123 ALBUQUERQUE FOOTHILLS..... 067/088 067/088 067 43123 ALBUQUERQUE WEST MESA..... 068/090 068/090 068 43123 SOCORRO................... 065/093 064/094 065 43122 SANDIA PARK/CEDAR CREST... 060/080 060/082 061 43233 MORIARTY/ESTANCIA......... 056/086 055/089 056 43233 CARRIZOZO................. 060/091 058/093 059 43022 RUIDOSO................... 056/082 053/083 055 43032 RATON..................... 053/073 053/083 053 43553 LAS VEGAS................. 054/076 055/084 055 43355 ROY....................... 058/081 058/086 058 43444 CLAYTON................... 059/078 060/087 061 43543 SANTA ROSA................ 063/085 063/093 063 43245 TUCUMCARI................. 065/085 066/093 066 43244 FORT SUMNER............... 063/087 064/094 066 43135 CLOVIS.................... 064/085 065/092 066 43134 PORTALES.................. 064/086 065/093 066 43125 ROSWELL................... 068/095 068/096 069 43013 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 43
Hazardous weather outlook, Jul 16, 6:00 AM MDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 16 2004 NMZ001>021-026-171200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER EXTREME NORTHEAST NEW MEXICO AS A COLD FRONT MOVES INTO THIS AREA. THE MAIN THREAT WILL BE LARGE HAIL. OTHERWISE...SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN THIS AFTERNOON AND EVENING OVER THE WESTERN AND NORTHERN PORTIONS OF THE STATE. RAPID RISES OF WATER IN STREAMBEDS AND NORMALLY DRY ARROYOS ARE POSSIBLE. GUSTY WINDS UP TO 40 MPH MAY OCCUR IN THE VICINITY OF THUNDERSTORMS ALONG WITH PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE ENTIRE FORECAST AREA SATURDAY...THEN ISOLATED TO SCATTERED ACTIVITY IS EXPECTED SUNDAY WITH MOST OF THE STORMS CONCENTRATED OVER AND NEAR THE MOUNTAINS. ISOLATED DAILY SHOWERS AND THUNDERSTORMS ARE FORECAST FOR MUCH OF NEXT WEEK. THE MAIN THREAT FROM THUNDERSTORMS OVER THE NEXT WEEK WILL CONTINUE TO BE HEAVY RAINS WITH LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN UNION COUNTY BETWEEN 400 PM THIS AFTERNOON AND 900 PM THIS EVENING. CHJ
In the hours before
Local storm report, Jul 16, 5:23 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT FRI JUL 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL DES MOINES 36.76N 103.83W
07/16/2004 0.75 INCH UNION NM PUBLIC
&&
JMNearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.